North Dakota, 2005

Damaging Wind in North Dakota, August 8, 2005

August 8, 2005 · NWS BIS · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 8, 2:15 PM CST, 9 hours 15 minutes earlier.

Area forecast discussion, Aug 8, 2:15 PM CST, 9 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
315 PM CDT MON AUG 8 2005

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...
FORECAST PROBLEM IN THE SHORT TERM WILL BE PRECIPITATION CHANCES.
STALLED FRONT JUST SOUTH OF THE BORDER AND NUMEROUS SHORTWAVES IN A
FAST ZONAL TO NORTHWEST FLOW WILL BE THE FOCUS FOR CONVECTION. MAIN
PROBLEM WILL BE TIMING ISSUES. FELT BEST BET WOULD BE TO MAKE
MINIMAL CHANGES. THEREFORE ONLY SOME MINOR ADJUSTMENTS TO QPF TIMING
AND PLACEMENT. TONIGHT...I RAISED POPS TO GOOD CHANCE OR LIKELY OVER
SOUTHERN CWA. BOTH ETA/GFS PINPOINT THIS AREA AS BEST BET FOR QPF.
CUT BACK IN THE NORTH BOTH TONIGHT AND TUESDAY. AND IN THE SOUTH I
CUT POPS BACK A BIT ON TUESDAY...EXCEPT FOR LINGERING MORNING PRECIP
SOUTH CENTRAL AND SOUTHEAST. DRIER NORTHWEST FLOW AND SURFACE HIGH
PRESSURE SHOULD HELP MINIMIZE POP THREAT ON TUESDAY. VERY LITTLE
CONFIDENCE ON TIMING PLACEMENT ISSUES BEYOND TUESDAY SO PRETTY MUCH
ADJUSTED PRECIP TO BLEND WITH NEIGHBORS WHERE NEEDED...OTHERWISE
LEFT POPS ALONE. TEMPERATURES STILL LOOK REASONABLE. LOWERED MAX
TEMPS JUST A BIT TUESDAY THROUGH THURSDAY.

.LONG TERM...FRIDAY THROUGH MONDAY NIGHT...
COOL WEATHER FOR THE EXTENDED FORECAST...WITH THUNDERSTORMS FRIDAY
AND SATURDAY. ON FRIDAY AND SATURDAY THE STATE IS ON THE SOUTHERN
PORTION OF A LARGE H500 TROUGH WHERE THE WESTERLIES ARE QUITE STRONG
ACROSS THE NORTHERN TIER OF THE CONUS. MANY FAST-MOVING ENERGY VORT
CENTERS MOVING THROUGH THIS FIELD SO HAVE CHANCE OF THUNDERSTORMS
BOTH DAYS. BY SUNDAY AND MONDAY THE UPPER TROUGH SHIFTS EASTWARD
WITH NORTH DAKOTA ON THE SOUTHWESTERN EDGE OF THE TROUGH...AND THE
STRONGEST WESTERLIES ARE MAINLY OVER THE EASTERN CONUS. SURFACE HIGH
SLIDING SOUTH ALONG THE CANADIAN ROCKIES PUSHES INTO THE NORTH
CENTRAL CONUS SUNDAY AND MONDAY. CONTINUED COOL BUT DRY WEATHER
EXPECTED THESE TWO DAYS. HIGHS IN THE 70S AND LOWS IN THE 50S
THROUGHOUT THE EXTENDED PERIOD.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

TWH/JV
Hazardous weather outlook, Aug 8, 3:03 AM CST, 20 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
403 AM CDT MON AUG 8 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-090902-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN-
EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD-
WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN...
DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON...
HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT...
BEACH AND ASHLEY
403 AM CDT MON AUG 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A NEARLY STATIONARY FRONTAL SYSTEM FROM CENTRAL MINNESOTA
WESTWARD ACROSS NORTHERN SOUTH DAKOTA INTO MONTANA WILL BE
THE FOCUS FOR THUNDERSTORM DEVELOPMENT TODAY AND TONIGHT. SOME
STORMS MAY BECOME SEVERE ACROSS SOUTH CENTRAL NORTH DAKOTA LATER
IN THE AFTERNOON AND CONTINUE INTO TONIGHT. THE PRIMARY THREAT
FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM
WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

TURNER

The radar

The Aberdeen radar (KABR), 100 km away, was scanning. The volume nearest the first event began at 05:31 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, La Moure

When
August 8, 11:30 PM CST to 11:35 PM CST
Where
La Moure County, La Moure
Measured
52 kt (60 mph) estimated gust
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
46.350, -98.300

Tree limbs down in Lamoure.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470831.